Scattering of elastic waves by a star shaped inclusion

Yasuhide Shindo, Fumio Narita, Tasuku Nakamura

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

This paper is concerned with the scattering of in-plane congressional (P) and shear (SV) waves by boomerang, three-, four-, five-, and six-pointed star shaped inclusions using a boundary element method. Special case when the shape of the four-pointed star becomes square is also considered. Numerical examples are given for some star shapes of the inclusion, and the scattering cross sections are plotted as a function of frequency. The response simplifies for the limited cases of a hole and a rigid inclusion, but with quite different behavior for each.

Original languageEnglish
Pages (from-to)191-198
Number of pages8
JournalZAMM Zeitschrift fur Angewandte Mathematik und Mechanik
Volume88
Issue number3
DOIs
Publication statusPublished - 2008 Mar 1

Keywords

  • Boundary element method
  • Elasticity
  • Inclusions
  • Scattering cross section
  • Wave scattering

ASJC Scopus subject areas

  • Computational Mechanics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Scattering of elastic waves by a star shaped inclusion'. Together they form a unique fingerprint.

Cite this